Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 128, NWS Dodge City, KS

May 23, 2007Edwards County, Kiowa County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 23, 2007, 6:04 PM CDT for Edwards County, Kiowa County, Kansas. It was in force for 56 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2007, 6:04 PM CDT (23:04 UTC)
Expired
May 23, 2007, 7:00 PM CDT
In force
56 min
Issued by
NWS Dodge City, KS
Area
Counties, with a storm outline in the text

Counties Edwards County, KS, Kiowa County, KS

The radar

The Dodge City radar (KDDC), 51 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 6:19 PM CDTHAIL 1.510 Nw Greensburg, KS
May 23, 6:40 PM CDTTORNADO2 W Centerview, KSBRIEF TORNADO TOUCHDOWN
May 23, 6:42 PM CDTTORNADO4 S Kinsley, KSBREIF TORNADO TOUCHDOWN
May 23, 6:50 PM CDTHAIL 1.7513 S Kinsley, KSDESCRIBED AS LARGER THAN GOLFBALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 1:27 PM CDTSevere Thunderstorm WatchSPC7 hr
May 23, 3:31 PM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.1 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2007-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-440 J/kg
Mixed-layer LCL
1149 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 232304
SVRDDC
KSC047-097-240000-
/O.NEW.KDDC.SV.W.0128.070523T2304Z-070524T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
604 PM CDT WED MAY 23 2007

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EDWARDS COUNTY IN SOUTH CENTRAL KANSAS.
  NORTHWESTERN KIOWA COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 700 PM CDT

* AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 14
  MILES SOUTHWEST OF CENTERVIEW...OR 5 MILES NORTHEAST OF
  MULLINVILLE...AND MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CENTERVIEW...
  FELLSBURG...
  KINSLEY...
  LEWIS...
  BELPRE...
  RURAL RESIDENCES OF EDWARDS AND NORTHWESTERN KIOWA COUNTIES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
AND OCCASIONALLY DO DEVELOP WITH LITTLE ADVANCE WARNING. IF A TORNADO
IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3763 9953 3762 9930 3795 9905 3800 9955

$$

18
5 follow-up statements
000 
WWUS53 KDDC 232306
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
606 PM CDT WED MAY 23 2007

KSC047-097-240000-
/O.CON.KDDC.SV.W.0128.000000T0000Z-070524T0000Z/
EDWARDS KS-KIOWA KS-
606 PM CDT WED MAY 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHWESTERN KIOWA AND EDWARDS COUNTIES...

AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF CENTERVIEW...OR 7 MILES
NORTH OF MULLINVILLE...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CENTERVIEW...
  FELLSBURG...
  KINSLEY...
  LEWIS...
  RURAL RESIDENCES OF EDWARDS AND NORTHWESTERN KIOWA COUNTIES.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
AND OCCASIONALLY DO DEVELOP WITH LITTLE ADVANCE WARNING. IF A TORNADO
IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IN ADDITION...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE
KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

LAT...LON 3763 9953 3762 9930 3795 9905 3800 9955

$$

18
000 
WWUS53 KDDC 232316
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
616 PM CDT WED MAY 23 2007

KSC047-097-240000-
/O.CON.KDDC.SV.W.0128.000000T0000Z-070524T0000Z/
EDWARDS KS-KIOWA KS-
616 PM CDT WED MAY 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHWESTERN KIOWA AND EDWARDS COUNTIES...

AT 613 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES SOUTHWEST
OF CENTERVIEW...OR 9 MILES NORTHEAST OF MULLINVILLE...MOVING
NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CENTERVIEW...
  KINSLEY...
  LEWIS...
  RURAL RESIDENCES OF EDWARDS AND NORTHWESTERN KIOWA COUNTIES.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
AND OCCASIONALLY DO DEVELOP WITH LITTLE ADVANCE WARNING. IF A TORNADO
IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IN ADDITION...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE
KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

LAT...LON 3763 9953 3769 9932 3795 9905 3800 9955

$$

18
000 
WWUS53 KDDC 232330
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
630 PM CDT WED MAY 23 2007

KSC097-232340-
/O.CAN.KDDC.SV.W.0128.000000T0000Z-070524T0000Z/
KIOWA KS-
630 PM CDT WED MAY 23 2007

...THE SEVERE THUNDERSTORM WARNING FOR KIOWA COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR SOUTHWESTERN KANSAS.

LAT...LON 3774 9954 3774 9927 3795 9905 3800 9955

$$

KSC047-240000-
/O.CON.KDDC.SV.W.0128.000000T0000Z-070524T0000Z/
EDWARDS KS-
630 PM CDT WED MAY 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR EDWARDS COUNTY...

AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED 4 MILES SOUTHWEST OF CENTERVIEW...MOVING
NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CENTERVIEW...
  KINSLEY...
  LEWIS...
  RURAL RESIDENCES OF EDWARDS COUNTY.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
AND OCCASIONALLY DO DEVELOP WITH LITTLE ADVANCE WARNING. IF A TORNADO
IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IN ADDITION...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE
KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

LAT...LON 3774 9954 3774 9927 3795 9905 3800 9955

$$

18
000 
WWUS53 KDDC 232341
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
641 PM CDT WED MAY 23 2007

KSC047-240000-
/O.CON.KDDC.SV.W.0128.000000T0000Z-070524T0000Z/
EDWARDS KS-
641 PM CDT WED MAY 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR EDWARDS COUNTY...

AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR KINSLEY...MOVING NORTH AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  KINSLEY...
  BELPRE...
  RURAL RESIDENCES OF EDWARDS COUNTY.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
AND OCCASIONALLY DO DEVELOP WITH LITTLE ADVANCE WARNING. IF A TORNADO
IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IN ADDITION...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE
KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

LAT...LON 3774 9954 3774 9927 3795 9905 3800 9955

$$

18
000 
WWUS53 KDDC 240002
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
702 PM CDT WED MAY 23 2007

KSC047-240012-
/O.EXP.KDDC.SV.W.0128.000000T0000Z-070524T0000Z/
EDWARDS KS-
702 PM CDT WED MAY 23 2007

...THE SEVERE THUNDERSTORM WARNING FOR EDWARDS COUNTY EXPIRES AT 700
PM CDT...

THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO
LIFE OR PROPERTY...HOWEVER GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL
WILL STILL BE POSSIBLE OVER EDWARDS COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR SOUTHWESTERN KANSAS.

LAT...LON 3774 9954 3774 9927 3795 9905 3800 9955

$$

18

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:14 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, May 23, 3:14 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
314 PM CDT WED MAY 23 2007

.DISCUSSION...

DAYS 1-2...

PRIMARY FOCUS TODAY WILL BE THE POTENTIAL FOR SEVERE WEATHER AND
POSSIBLE FLOODING LATER TONIGHT.

12Z UPPER AIR ANALYSIS AND W/V LOOP WAS SHOWING OUR NEXT S/W TROF
MOVING EAST ACROSS NE AZ/NW NM AT 12Z. AS THIS SYSTEM CONTINUES IT
EASTWARD PROGRESSING HAVE BEEN WATCHING LIGHTNING STRIKES STEADILY
INCREASING OVER THE LAST FEW HOURS ACROSS NC NM/SC CO. ALSO
OBSERVING STEADY PRESSURE FALLS VIA MSAS OVER NE NM/SE CO EARLIER
THIS AFTERNOON. RUC AND NAM ALL ARE IN AGREEMENT WITH AN AREA OF
LOW PRESSURE DEVELOPING IN THIS AREA DURING THE EVENING HOURS WITH
WARM FGEN DEVELOPING IN OUR SOUTHERN CWA. THUNDERSTORMS ARE THEN
LIKELY TO DEVELOP ALONG THIS BOUNDARY AND MOVE EAST NORTHEAST. GIVEN
THE STORM ENVIRONMENT ANY STORM THAT DEVELOPS WILL LIKELY BECOME
SEVERE. A FEW ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

AN MCS IS ALSO EXPECTED TO DEVELOP EARLY TONIGHT OVER SE CO AS THE
MAIN UPPER LEVEL TROF MOVES OUT OF THE ROCKIES INTO THE PLAINS. THIS
WILL BRING THE BEST CHANCE FOR WIDESPREAD THUNDERSTORMS TO SW KS.
LOOKS LIKE EVERYONE WILL SEE SOMETHING WITH THE BETTER DYNAMICS
SUPPORTING HEAVY RAIN BEGIN OVER OUR SOUTHERN AND EASTERN CWA. WILL
THEREFORE KEEP CURRENT FFA GOING AND EXPAND IT FURTHER SW TO THE
COLORADO BORDER.

AS THE MAIN TROF SLIDES EAST OF THE AREA ON THURSDAY THE RAIN
WILL TAPER OFF FROM NW TO SE. SKIES WILL BRIEFLY CLEAR AND WINDS
SUBSIDE AS HIGH PRESSURE BUILDS INTO THE AREA.

DAYS 3-7...

FRI NIGHT-SAT NIGHT. AS WED-THURS STORM EJECTS NORTH OF GREAT
LAKES REGION...A SECONDARY SMALLER SYSTEM WILL TRACK ACROSS
NORTHERN PLAINS FRIDAY NIGHT INDUCING SURFACE CYCLOGENESIS OVER
NEB PANHANDLE AREA AND BLACK HILLS. THIS WILL DRAW RESIDUAL
MOISTURE NORTHWARD THROUGH WESTERN KANSAS. GOING FCST SHOWS 30
POPS OVER WESTERN CWA FOR POTENTIAL CONVECTION ALONG SOUTHWARD
EXTENDING LEE TROUGH...AND WITH FAIRLY COOL MID LEVEL
TEMPS...THINK THIS IS NOT A BAD FCST. AS THIS SYSTEM AND
ASSOCIATED SURFACE LOW MOVE RAPIDLY INTO GREAT LAKES REGION...A
COLD FRONT WILL PUSH INTO KANSAS BY SATURDAY...WITH ADVECTION OF
HIGHER QUALITY MOISTURE FROM THE SOUTH. THINK 30-40 POPS ARE
CERTAINLY WARRANTED FOR MOST OF SOUTHWEST KANSAS LATE SATURDAY AND
INTO SAT NIGHT.

SUN-MON.  THE NORTHERN STREAM POLAR JET WILL BE FAIRLY ZONAL WITH
PROGRESSIVE SHORT WAVE TROUGHS.  THE NEXT ONE IN LINE WILL COME INTO
THE PAC NORTHWEST REGION AND NORTHERN ROCKIES BY LATE SUNDAY...WITH
LEE TROUGH DEVELOPING ONCE AGAIN OVER THE CENTRAL/NORTHERN HIGH
PLAINS AND A RETURN TO SOUTHEASTERLY SURFACE FLOW...PER 23/00Z RUN
OF ECMWF.  GFS IS A LITTLE FARTHER WEST WITH SURFACE HIGH AXIS AND
KEEPS THE FRONT MORE DEFINED ON SUNDAY NEAR THE OK/KS BORDER.  WILL
KEEP NEAR 30 POPS GOING FOR ENTIRE FCST AREA SUNDAY.  ON
MONDAY...BEST OVERALL SETUP FOR SEVERE WEATHER WILL BE OVER THE
NORTHERN PLAINS IT WOULD APPEAR AS SURFACE LOW ONCE AGAIN SETS UP
AHEAD OF THE NORTHERN PLAINS SHORT-WAVE TROUGH.

TUES-WED.  OUT THIS FAR...IT IS QUITE UNCLEAR WHAT WILL HAPPEN TO
INFLUENCE SOUTHWEST KANSAS WEATHER...HOWEVER LARGE SCALE PATTERN
WITH CONTINUED FAIRLY FAST PROGRESSION OF NORTHERN CONUS
SYSTEMS...AND RIDGING OVER THE CENTRAL AND SOUTHERN ROCKIES WOULD
SUGGEST WARM TEMPERATURES IN THE UPPER 80S AND AT BEST A
CLIMATOLOGICAL CHANCE OF PCPN...IF NOT A LITTLE LESS...WHICH IS
PRIMARILY BASED ON THE ECMWF PROG.

&&

.AVIATION...

PRIMARY CONCERN FOR AVIATION FCST WILL BE THE THUNDERSTORM IMPACTS
ON THE DDC, GCK, HYS TERMINALS AND THE TIMING OF THE STORMS.
CURRENT SET OF TAFS HAVE A DECENT HANDLE ON THE SITUATION FOR THIS
EVENING/TONIGHT AND DO NOT PLAN TO DEVIATE MUCH FROM THE TAF FCST.
WIDESPREAD THUNDERSTORMS ARE EXPECTED AND STRONG WINDS ASSOCIATED
WITH THE STORMS WILL BE THE PRIMARY THREAT...SO MAY GO WITH FAIRLY
HIGH CONVECTIVE VRB WINDS FOR A COUPLE HOURS IN THUNDERSTORM
GROUP.  UP UNTIL STORMS IMPACT TERMINALS...SKY/VIS SHOULD BE VFR FOR
THE MOST PART...ALTHOUGH BROKEN 030-040 WILL BE POSSIBLE AT TIMES
THROUGH THE AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  49  71  50  78 / 100  40  10  30
GCK  46  71  48  79 / 100  20  10  30
EHA  47  72  51  77 /  90  20  10  30
LBL  48  72  49  80 / 100  30  10  30
HYS  48  70  49  74 /  90  60  10  20
P28  54  73  52  76 /  90  80  10  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY MORNING
FOR KSZ030-031-044>046-063>066-077>081-087>089.

&&

FN18/25/25
Hazardous weather outlook, May 23, 4:50 AM CDT, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
450 AM CDT WED MAY 23 2007

KSZ030-031-043>046-061>066-074>081-084>090-241000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
450 AM CDT WED MAY 23 2007 /350 AM MDT WED MAY 23 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH HAS BEEN ISSUED FOR A PORTION SOUTHWEST KANSAS TONIGHT.

A OUTBREAK OF SEVERE THUNDERSTORMS IS POSSIBLE LATE THIS AFTERNOON
INTO THE EVENING...EAST OF A HAYS TO GARDEN CITY TO LIBERAL LINE.
ALONG WITH THE POSSIBILITY OF VERY LARGE HAIL...A FEW TORNADOES
ARE EXPECTED. THE STRONGEST STORMS ARE EXPECTED TO OCCUR AFTER 600
PM CDT. A STRONG TORNADO IS NOT OUT OF THE QUESTION IN THE AREA...ESPECIALLY
EAST OF A KINSLEY TO BUCKLIN TO ASHLAND LINE.

STORMS WILL BECOME MORE WIDESPREAD TONIGHT. THESE STORMS WILL BE
CAPABLE OF PRODUCING RAINFALL RATES IN EXCESS OF 1 INCH PER HOUR.
A FLOOD WATCH HAS BEEN ISSUED FOR THE OVERNIGHT HOURS AS A FEW
LOCATIONS COULD RECEIVE 2 TO 4 INCHES OF RAIN.

FURTHER WEST...THUNDERSTORMS WILL BE POSSIBLE. A FEW OF THESE
STORMS COULD CONTAIN SMALL HAIL AND BRIEF GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL RETURN TO SOUTHWEST KANSAS BY FRIDAY. STORMS
WILL CONTINUE TO BE POSSIBLE THROUGH MONDAY. AT THIS TIME...IT IS
TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED AFTER 5 PM THIS EVENING EAST OF
A HAYS TO GARDEN CITY TO LIBERAL LINE.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

In the hours before

Local storm report, May 23, 4:42 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
442 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     HAIL             4 N PRATT               37.70N 98.74W
05/23/2007  E0.75 INCH       PRATT              KS   LAW ENFORCEMENT

&&

BURKE
Local storm report, May 23, 4:58 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
458 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     HAIL             7 NE PRATT              37.72N 98.65W
05/23/2007  E2.00 INCH       PRATT              KS   PUBLIC

0456 PM     HAIL             2 N PRESTON             37.79N 98.56W
05/23/2007  E1.75 INCH       PRATT              KS   LAW ENFORCEMENT

&&

BURKE
Local storm report, May 23, 5:12 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
512 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             2 N PRESTON             37.79N 98.56W
05/23/2007  E1.00 INCH       PRATT              KS   PUBLIC

&&

BURKE
Local storm report, May 23, 5:18 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
518 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             3 W PRESTON             37.76N 98.61W
05/23/2007  E1.00 INCH       PRATT              KS   CO-OP OBSERVER

&&

MS
Local storm report, May 23, 5:34 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
534 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     HAIL             5 NW ASHLAND            37.24N 99.83W
05/23/2007  E1.25 INCH       CLARK              KS   PUBLIC

&&

BURKE
Local storm report, May 23, 6:02 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
602 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HAIL             15 S MEADE              37.07N 100.34W
05/23/2007  E1.00 INCH       MEADE              KS   PUBLIC

&&

BURKE

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:29 PM CDTSevere Thunderstorm WarningDDCTrego46 min
May 22, 8:11 PM CDTSevere Thunderstorm WarningDDCEllis, Trego49 min
May 22, 8:23 PM CDTTornado WarningDDCTrego26 min
May 22, 8:57 PM CDTSevere Thunderstorm WarningDDCEllis, Trego48 min
May 22, 9:18 PM CDTTornado WarningDDCTrego27 min
May 22, 9:28 PM CDTTornado WarningDDCEllis32 min
May 22, 9:41 PM CDTSevere Thunderstorm WarningDDCEllis, Trego64 min
May 22, 9:56 PM CDTTornado WarningDDCEllis34 min
May 22, 10:12 PM CDTTornado WarningDDCEllis33 min
May 22, 10:20 PM CDTSevere Thunderstorm WarningDDCEllis40 min
May 22, 10:36 PM CDTSevere Thunderstorm WarningDDCRush54 min
May 22, 10:54 PM CDTSevere Thunderstorm WarningDDCEllis36 min
May 22, 11:22 PM CDTSevere Thunderstorm WarningDDCRush53 min
May 22, 11:25 PM CDTSevere Thunderstorm WarningDDCHodgeman10 min
May 22, 11:44 PM CDTSevere Thunderstorm WarningDDCPawnee61 min
May 23, 12:13 AM CDTSevere Thunderstorm WarningDDCRush14 min
May 23, 12:41 AM CDTSevere Thunderstorm WarningDDCPawnee34 min
May 23, 1:18 AM CDTSpecial Weather StatementDDCStafford42 min
May 23, 2:23 AM CDTSpecial Weather StatementDDCStafford67 min
May 23, 2:47 AM CDTFlood WatchDDCBarber, Clark, Comanche, Edwards, Ellis, Finney and 18 more25 hr
May 23, 2:56 AM CDTSpecial Weather StatementDDCPratt64 min
May 23, 2:55 PM CDTSevere Thunderstorm WarningDDCBarber33 min
May 23, 4:23 PM CDTSevere Thunderstorm WarningDDCPratt37 min
May 23, 4:57 PM CDTSevere Thunderstorm WarningDDCPratt33 min
May 23, 5:11 PM CDTSevere Thunderstorm WarningDDCClark79 min
May 23, 5:44 PM CDTSevere Thunderstorm WarningDDCMeade61 min
May 23, 5:51 PM CDTSevere Thunderstorm WarningDDCFord54 min
May 23, 6:23 PM CDTSevere Thunderstorm WarningDDCClark52 min
May 23, 6:29 PM CDTSevere Thunderstorm WarningDDCMeade16 min
May 23, 6:38 PM CDTSevere Thunderstorm WarningDDCFord53 min
May 23, 6:46 PM CDTTornado WarningDDCFord4 min
May 23, 6:46 PM CDTTornado WarningDDCEdwards17 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.